| Catalog Number |
DWF425C |
| Medical Device Problem Code |
Device Dislodged or Dislocated (2923)
| Health Effect - Clinical Code |
Joint Dislocation (2374)
| Date of Event |
08/28/2023
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Device will not be returned.If additional information becomes available, it will be provided on a supplemental report.H3 other text : device disposition unknown.
Event or Problem Description
The patient dislocated their shoulder and underwent surgery after a waiting period.During the surgery, a piece of bone causing the dislocation was sanded down.The patient wore a sling throughout the recovery period but did not receive any physical therapy.
Additional Manufacturer Narrative
The reported event was not confirmed since no other evidence was provided regarding the first shoulder dislocation (no images provided).A device inspection was not possible since the affected device was not returned for evaluation.An x-rays inspection done by the medical expert from the provided x-rays (taken after the surgery of the second dislocation) revealed the following: images ¿show absence of the greater tuberosity and (¿) the absence of the lesser tuberosity in the correct place¿ (¿it is not likely the either greater or lesser tuberosity were anatomically reduced two months earlier), ¿the tray pointing left from the axis of the stem which is suggestive for retroversion¿, on the provided x-rays ¿only the third dislocation was apparent¿.Since data were provided, the opinion of a medical expert was sought and stated as following: "(.) after the revision surgery for the periprosthetic fracture, the right shoulder x-rays showed absence of the proximal humeral tuberosities, hence lack of attachment of an adequate soft tissue envelope to provide optimal support to joint stability (patient-related).In addition to that there may have been some excessive retroversion of the revive stem¿s proximal body (surgeon-related).(.) all-in-all a revision case because of a periprosthetic fracture, that have led to a situation of grossly disturbed anatomy due to patient-related factors and in addition to that possibly some excessive retroversion of the revision stem-construct (surgeon reported, although not quantified).In the images provided the implants are intact".A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.Based on investigation, the root cause was attributed mainly to a patient-related issue.The instability followed the revision surgery for a postoperative traumatic periprosthetic humeral fracture which highly disturbed the patient¿s right shoulder anatomy (lack of soft tissues around the proximal part of the humerus and rotator cuff soft tissue reconstruction time).If the devices are returned or if any additional information is provided, the investigation will be reassessed.
Event or Problem Description